MAUDE Adverse Event Report: ETHICON INC. PDSII SUTURE 96IN (224CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII SUTURE 96IN (224CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z880G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a hand assisted colectomy on (b)(6) 2018 and suture was used.During use the needle tip broke off.The surgeon noted that he grabbed the needle by the tip and this happened the tip popped off.Case completed with another device of the same product code.There were no patient consequences reported.

Brand Name
PDSII SUTURE 96IN (224CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8226512
Report Number2210968-2019-78258
Device Sequence Number11329560
Product Code NEW
UDI-Device Identifier10705031061903
UDI-Public10705031061903
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberZ880G
Device Lot NumberML5905
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/08/2019
Patient Sequence Number1